Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 27, 2021, 11:09 AM CDT for Washington County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 11:09 AM CDT (16:09 UTC)
- Expired
- Jun 27, 2021, 12:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 23 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WWUS82 KTAE 271609
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1209 PM EDT Sun Jun 27 2021
FLZ008-010-012-108-112-271700-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
1209 PM EDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 100 PM EDT/NOON
CDT/...
At 1208 PM EDT/1108 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Live Oak, Ebro, Bayhead,
West Bay, Inlet Beach, Southport, Seminole Hills, Port Washington,
Recota Beach, Gulf Resort Beach, Bruce, Red Head, Millers Ferry, Pine
Log, Sunnyside, Bunker and Laird.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8621 3039 8618 3038 8616 3038 8612
3039 8611 3040 8612 3041 8612 3042 8613
3060 8584 3031 8556 3016 8576
TIME...MOT...LOC 1608Z 141DEG 10KT 3028 8574
$$
IG3What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 6:03 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 27, 6:03 AM CDT, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
703 AM EDT Sun Jun 27 2021
.AVIATION...
[Through 12Z Monday]
IFR ceilings will continue through 13z this morning before VFR
conditions begin to prevail as low level stratus mixes out.
Shower and storm activity will be focused across western terminals
with the best chances at ECP and DHN after 16z. VFR conditions
will prevail outside any thunderstorms.
&&
.PREV DISCUSSION [426 AM EDT]...
.NEAR TERM [Through Tonight]...
Upper level ridge will build across the eastern US while at the
surface, an easterly flow regime will remain in place across the
forecast area. Off the US coast a weak tropical wave will progress
westward through tonight and move onshore early Monday. Ahead of
this tropical wave, dry air and subsidence will keep the best
chances for showers and storms across the Panhandle and into SE
Alabama in the better deep-layer moisture. Further east, rain
chances will be more isolated with some development possible along
the afternoon seabreezes. With the drier conditions, expect
temperatures in the low 90s.
.SHORT TERM [Monday through Tuesday night]...
The strong tropical wave that is crossing 70W should move west to
the Georgia coast on Monday afternoon. (It will be steered by an
expansive area of high pressure centered north of Bermuda.) Out
in advance of the tropical wave on Monday, a turn to drier
northeast flow aloft and subsidence will limit and suppress
afternoon thunderstorm activity over the forecast area, except
perhaps east of the I-75 corridor in south Georgia.
This feature will lose definition as it moves inland across the
Southeast U.S. on Monday night and Tuesday, weakening into a broad
inverted trough. The trough axis should pass by across southwest
Georgia around Tuesday morning and then southeast Alabama by
Tuesday afternoon. This will bring a quick turn to moister deep-
layer southeast flow before Tuesday is done, plus the east side of
tropical waves typically have more moisture and lift. So
convective coverage will really pick up later on Tuesday,
especially compared with Monday's suppressed state.
.LONG TERM [Wednesday through Saturday]...
A midlatitude trough will dig south out of the Great Lakes and
into the Ohio Valley during the second half of the week. This will
erode the western extent of the subtropical ridge over the
Carolinas and cause it to retreat southward down the FL Peninsula.
So our low-mid level flow will become southerly on Wednesday and
Thursday, then southwesterly on Friday and Saturday. Southwest
flow tends to be our wettest flow direction in the summer. By
Friday and Saturday, the GFS ensemble mean shows PW values
reaching near 2". 850 mb winds will increase to near 20 knots, and
bulk shear will increase to near 20 knots. This will increase
convective coverage by broadcasting individual storms over a
larger area, plus the shear will be enough for loose organization
into multi-cell clusters. Ensemble mean QPF appears to become
increasingly heavy each day from Thursday through Saturday.
Independence Day weekend should have plenty of convective cells to
dodge, and the CPC 6-10 day outlook for July 2-6 shows increased
odds of above normal rainfall.
.MARINE...
Moderate east to southeast breezes will prevail
through Tuesday, as the waters remain under the southwest
periphery of a large area of high pressure extending from north of
Bermuda toward the Carolinas. The western extent of high pressure
will weaken on Wednesday and Thursday, causing winds to clock
around out of the south but decrease. Otherwise, gusty winds near
showers and thunderstorms will be a threat to mariners.
.FIRE WEATHER...
The coverage of afternoon showers and thunderstorms will be
somewhat suppressed today and Monday. Then convective coverage
will increase on Tuesday, with the rest of the week ahead running
wetter and more thundery than normal. Otherwise, a seasonably warm
and muggy air mass will prevail along with east to southeast
breezes through Tuesday.
.HYDROLOGY...
No river flooding is expected for the next 7 days.
A general increase in coverage of showers and thunderstorms will
start on Tuesday, with a further ramp-up in coverage for the rest
of the week. This will bring rises on area rivers during the
second half of the week ahead.
Localized short-duration drainage issues will be a problem under
heavy and slow-moving thunderstorm cores. However, this should not
occur on the scale that would be needed to drive rivers into
flood.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 91 72 91 71 90 / 30 10 30 20 50
Panama City 88 75 89 74 87 / 60 20 20 20 40
Dothan 89 71 90 71 89 / 40 20 20 10 60
Albany 92 71 91 71 91 / 20 10 30 20 60
Valdosta 91 71 89 70 91 / 20 0 50 20 60
Cross City 90 71 90 71 91 / 20 0 40 20 50
Apalachicola 85 76 86 75 85 / 50 10 20 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Franklin-
South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Oliver
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Dobbs
MARINE...Fieux
FIRE WEATHER...Oliver
HYDROLOGY...FieuxIn the hours before
Special weather statement, Jun 27, 11:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1209 PM EDT Sun Jun 27 2021
FLZ008-010-012-108-112-271700-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
1209 PM EDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 100 PM EDT/NOON
CDT/...
At 1208 PM EDT/1108 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Live Oak, Ebro, Bayhead,
West Bay, Inlet Beach, Southport, Seminole Hills, Port Washington,
Recota Beach, Gulf Resort Beach, Bruce, Red Head, Millers Ferry, Pine
Log, Sunnyside, Bunker and Laird.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8621 3039 8618 3038 8616 3038 8612
3039 8611 3040 8612 3041 8612 3042 8613
3060 8584 3031 8556 3016 8576
TIME...MOT...LOC 1608Z 141DEG 10KT 3028 8574
IG3The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:40 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Walton | 21 hr |
| Jun 27, 12:01 PM CDT | Special Weather Statement | TAE | Holmes, Walton, Washington | 44 min |
| Jun 27, 12:50 PM CDT | Special Weather Statement | TAE | Holmes | 55 min |
| Jun 27, 3:15 PM CDT | Special Weather Statement | TAE | Leon | 30 min |
| Jun 27, 3:43 PM CDT | Special Weather Statement | TAE | Gadsden | 32 min |
| Jun 27, 3:59 PM CDT | Special Weather Statement | TAE | Jefferson | 31 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.